| Catalog Number |
72202895 |
| Medical Device Problem Codes |
Premature Activation (1484); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).
Event or Problem Description
It was reported that during a rotator cuff repair, when inserted and removed that shaft, only the tip of the twin fix ultra anchor remained inserted, anchor was removed as per this malfunction.It is unknown if there was a smith and nephew back up device and how the procedure was completed.There was a delay of 8 minutes and no further complications were reported.
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Factors that can contribute to the reported event include excessive force on the device, excessive torque on the device, off-axis insertion, or improper preparation of the insertion site.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
Event or Problem Description
It was reported that during a rotator cuff repair, when inserted and removed that shaft, only the tip of the twin fix ultra anchor remained inserted, which is released before removing the screw.The anchor was removed with kelly clamps.It is unknown if there was a smith and nephew back up device available.There was a delay of 8 minutes and no further complications were reported.